It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


Hi, it's been a while since I've posted. I got my latest results today, and I'm beginning to feel like a yo-yo. If I get the chol down, the tris go up, and if the tris go down, the chol goes up. It's overall a lot better than last April when this all started, but now my doc has prescribed both Lipitor (10 mg), and Tricor 145mg) together. I see my doc Thursday morning, and need to know what to ask. I've read about using a fibrate and statin together, and when I asked his nurse if it was dangerous together, she just said "He wouldn't prescribe it if it was dangerous".

I have not had any problems being on lipitor or tricor by them selves, but what is the increase in risk by taking both? I've changed my diet drastically- reduced bad carbs, cut out sugar, reduced sat fat and tran fat, lost the weight I need to, increased my exercise, vegies/fruit and don't use any prepared foods at all. I even eat oatmeal with cinnamon (and I hate oatmeal). I'm 5'5", 135 lbs, age 53.

My family history of CAD is horrible - father and brother both died at age 56, father's first heart attack at 35. Both grandfathers - stroke. I had an angio in Sept., and it was CLEAR. Am I really at risk, and do I really need these meds? What should I ask my doc? And is there anything else I can do?
Med
History - Started the Lopid in Apr, 06:

.........................[B]Apr,06[/B].....[B]Jul, 06[/B].....[B]Oct, 06[/B]...[B]Jan, 07[/B]
Total Chol.345........345........278..........183.......242
Triglycerides...........422........221..........480.......251
HDL........................39.........57............42.........44
LDL.......................204........177..........N/A.......148

I as on Lopid 600 mg between Apr, 06 and Jul 06. In Jul, they switched me to Liitor 10mg. In Oct. they swtched me to Tricor, 145 mg.

I also take magnesium and CO10.

This sucks! :rolleyes:
Fran,

I know it's hard to format these columns, so I can't quite understand which drug was giving you which result.
What drug were you taking for each test date?

Lipitor and Tricor together should be tolerable for most people. Perhaps an UPPING of the Liipitor to 20 mg. might be necessary.
That Oct. 06 reading is the most confusing curve...best total cholesterol, worst triglycerides and uncalculatable LDL???:eek:
Fran,

What you need to watch for is any sudden, chronic muscle-pain that cannot be explained (by recent overexertion, an injury...). If you experience this, contact your doctor - it could be statin-induced myopathy. It could get worse if you continue the drugs.

The chances of muscle problems on this combination is several times greater than when on Lipitor or Tricor alone. The chances are still remote that you will develope problems, but you should be aware of the symptoms to watch for just in case.

Both your cholesterol and triglyceride numbers are too high. Neither drug alone will tackle both. Statins do well at lowering LDL. Fibrates do well at lowering triglycerides.

Good luck!

HubbleRules
:cool:
Fran,

I would say do the Lopid plus 10 mg, Liipitor. The Lopid clearly gave you the best Triglycerides and HDL and the Lipitor gave tyou the best Total Cholesterol and PROBABLY the best LDL though it couldn't be calculated.

You MIGHT want to ask your doctor to start measuring LDL DIRECTLY rather than calculating it, (although whith the two drugs, I'm pretty sure it will be calculable.). It is too important a factor to look at too many N/A's.

If your doctor argues for Tricor instead of Lopid just tell him to look at your HDL's...only Lopid gave youu a large boost.

I hope you can take the combo I recommended without difficulty.
Hubble, thanks for the additional information, and I will definately keep taking the CoQ10. I asked for more clarification about the pain because I've had a few days over the last 2-3 weeks (on Tricor only) where my left thigh, calf and heel have hurt - mostly on the outside of the leg. Not enough to stop me from doing things, but noticable. I've also had some pain in my upper arms, but both have had injuries that cause it to flair up on occasion, so that doesn't worry me so much. The pain in the leg and heel isn't constant or anything, but today, it was particularly bothersome. I wasn't sure whether I should worry about it.

Lenin, Thanks for your advice - I wish I'd seen it before I saw the doc today, but I go to work early. I agree - I had better results from the lopid than tricor - even the ldl and triglycerides were better on it now that you pointed it all out. I go back for blood work in 3 months and I'll talk to him about it then. I wish I could see those correlations like you do! :D





All times are GMT -7. The time now is 09:39 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!